MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A15
Medical Device Problem Codes Use of Device Problem (1670); Installation-Related Problem (2965)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: salpingectomy.Event description: during this salpingectomy case, upon starting the laparoscopic portion, the surgeon noticed the view of the pelvis was not what was expected as the fallopian tubes were not in view and the alexis inner ring seemed to be off-center.The alexis was removed and replaced, using the introducer and rolling the inner ring down three times, but the same view remained.It was discovered that the patient had a small uterus, and the inner ring was placed deep into the abdomen past the uterus and the fallopian tubes.The alexis was replaced again, using the introducer and rolling the inner ring down twice, but the same view remained, and the uterus and adnexa were caught behind the alexis sheath.The surgeon used a laparoscopic grasper to pull back the alexis sheath by grabbing the anterior inner ring and pulling it closer so that the inner ring sat closer to the cervix.The inner ring was not difficult to manipulate, and the uterus and adnexa fell out of the space they were trapped in easily.The surgeon did not perform a tissue sweep on the first insertion, but did perform a tissue sweep on subsequent attempts.The surgeon noted that they could feel that the ring was fully in the posterior colpotomy, but that they weren't sure exactly where the ring was seated as they weren't sure if they were feeling the posterior uterus when sweeping the anterior opening.The surgeon did not unroll the alexis outer ring prior to attempting to free the uterus and fallopian tubes.Once the view of the uterus and adnexa were gained, the case proceeded normally.The case was successfully completed via vnotes and there was no patient injury as a result of tissue entrapment.Additional information provided by [name] on 04feb2025.Lot number was not collected.No apparent adverse outcome.Intervention: the surgeon used a laparoscopic grasper to pull back the alexis sheath.The inner ring was not difficult to manipulate, and the uterus and adnexa fell out of the space they were trapped in easily.Patient status: no apparent adverse outcome.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, the customer¿s experience of tissue entrapment was confirmed based on the event description.Based on the description of the event, it is possible that a finger tissue sweep was not sufficient to discern that tissue was entrapped.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction: h6.Updated device code.
 
Event or Problem Description
Procedure performed: salpingectomy event description: during this salpingectomy case, upon starting the laparoscopic portion, the surgeon noticed the view of the pelvis was not what was expected as the fallopian tubes were not in view and the alexis inner ring seemed to be off-center.The alexis was removed and replaced, using the introducer and rolling the inner ring down three times, but the same view remained.It was discovered that the patient had a small uterus, and the inner ring was placed deep into the abdomen past the uterus and the fallopian tubes.The alexis was replaced again, using the introducer and rolling the inner ring down twice, but the same view remained, and the uterus and adnexa were caught behind the alexis sheath.The surgeon used a laparoscopic grasper to pull back the alexis sheath by grabbing the anterior inner ring and pulling it closer so that the inner ring sat closer to the cervix.The inner ring was not difficult to manipulate, and the uterus and adnexa fell out of the space they were trapped in easily.The surgeon did not perform a tissue sweep on the first insertion, but did perform a tissue sweep on subsequent attempts.The surgeon noted that they could feel that the ring was fully in the posterior colpotomy, but that they weren't sure exactly where the ring was seated as they weren't sure if they were feeling the posterior uterus when sweeping the anterior opening.The surgeon did not unroll the alexis outer ring prior to attempting to free the uterus and fallopian tubes.Once the view of the uterus and adnexa were gained, the case proceeded normally.The case was successfully completed via vnotes and there was no patient injury as a result of tissue entrapment.Additional information provided by [name] on 04feb2025 lot number was not collected.No apparent adverse outcome.Intervention: the surgeon used a laparoscopic grasper to pull back the alexis sheath.The inner ring was not difficult to manipulate, and the uterus and adnexa fell out of the space they were trapped in easily.Patient status: no apparent adverse outcome.

Brand Name
GELPOINT V-PATH
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21318521
Report Number2027111-2025-00343
Device Sequence Number12912485
Product Code HEW
UDI-Device Identifier00607915138493
UDI-Public(01)00607915138493
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2A15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC GRASPER.
Patient SexUnknown